Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Feb 15, 2021, 3:02 PM CST for Russell County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2021, 3:02 PM CST (21:02 UTC)
- Expired
- Feb 15, 2021, 3:30 PM CST
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 72 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WWUS84 KBMX 152102
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
302 PM CST Mon Feb 15 2021
ALZ048-050-152130-
Russell AL-Barbour AL-
302 PM CST Mon Feb 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR AND CENTRAL
RUSSELL COUNTIES UNTIL 330 PM CST...
At 301 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Spring Hill, or 9 miles east of Hurtsboro, moving
northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Phenix City, Russell County Sports Complex, Spring Hill, Seale,
Ladonia, Rutherford, Hatchechubbe, Uchee Creek, Fort Mitchell,
Ladonia Sports Complex, Fort Mitchell Activity Center, Phenix Drag
Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3206 8533 3216 8540 3247 8512 3247 8506
3251 8506 3251 8500 3246 8500 3244 8497
3242 8496 3241 8498 3239 8497 3238 8499
3238 8497 3237 8499 3236 8498 3233 8501
3230 8494 3229 8493
TIME...MOT...LOC 2101Z 221DEG 49KT 3219 8527
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Feb 15, 11:27 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 15, 11:27 AM CST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1127 AM CST Mon Feb 15 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1106 AM CST Mon Feb 15 2021/ Today through Tuesday. A potent upper trough over the Central Plains will take on a more negative tilt this afternoon and evening as it swings northeast over the Midwest into the Ohio River Valley region. Expect the area to remain in a broad upper trough pattern through Tuesday. Toward the surface, a low was positioned near the Mouth of the Mississippi River with the warm sector offshore. A trough was analyzed from the surface low northeast across our southern and eastern counties. To our northwest, strong and expansive high pressure was analyzed over Minnesota. Hazard Discussion. Freezing rain remains the primary concern across our west and northwest counties as precipitation continues to fall while the arctic air begins to advance eastward this afternoon and evening. The Ice Storm Warning remains in effect until 9 pm tonight for Pickens, Fayette, Lamar, Marion and Winston Counties and this aligns well with our expectations of this being the primary area of concern. Areas to the east under the Winter Storm Warning and Winter Weather Advisory retain some potential for precipitation to freeze as the arctic air arrives, though thankfully the impacts look to be much less compared to areas to the west. A Wind Chill Advisory and Hard Freeze Warning remains in effect tonight through tomorrow morning due to the low temperatures forecast across our northern and western counties. Today. Expect Precipitation to continue to move across the forecast area. Impactful conditions are still expected across our western and northwest counties where the arctic airmass will advect east into these areas before the precipitation moves out of the area. Temperatures will quickly fall across these areas through the evening with icy conditions expected. The rest of the forecast area can expect rain showers through much of the afternoon followed by colder temperatures moving in from the west through the late afternoon and evening hours. Tonight. Dry conditions are expected tonight with very cold temperatures. Clouds will be on the decrease from southwest to northeast while cold air advection will persist. The result will be lows tonight ranging from the teens west to the lower 20s southeast. Tuesday. Decreasing clouds are forecast Tuesday though the arctic airmass persists. Highs will struggle to reach freezing generally along and southeast of a line from Meridian to Tuscaloosa to Birmingham to Gadsden. Areas northwest of this line will likely remain below freezing with lingering impacts from the ice accumulation from last night into the afternoon today. Highs will range from the mid 20s northwest to the mid 40s southeast. 05 .LONG TERM... /Updated at 0341 AM CST Mon Feb 15 2021/ Tuesday night through Thursday. The pattern remains progressive for the first part of the long term. As the system exits to our east, we will see clearing skies for much of the area early, but cold temperatures once again. Look for teens in the northwest with 20s elsewhere. We may see some cold air stratus clouds develop across the northwest overnight, so temperatures may not drop as low as they could. The next shortwave will move into the area Wednesday afternoon and slowly push eastward Thursday morning. This is where things get interesting as we could potentially see severe weather in the south and wintry weather in the northwest. Admittedly things will be borderline in the northwest, but model consensus is for the cold airmass to still be in place across the northwest as the precip moves in. So we could start out with rain in the northwest, then a mix of rain/snow after sunset through the overnight hours. At the same time the warm airmass from the south will work into the area. The consensus of the models take the low 60 dewpoints into Anniston by daybreak Thursday, while never getting out of the 30s in the NW. We could potentially see another round of snow on the backside of the system overnight Thursday night into Friday morning, but that would be light and generally flurries. Plan on introducing winter weather in the late Wednesday night period for the HWO and continue the severe threat that was introduced yesterday for Thursday morning. Looks like the best time frame for severe weather would be after 3 am in the SW to Noon in the SE. Lots more to discuss here, but will get past our short term concerns first. Friday through Sunday. Look for another cold day on Friday as CAA dominates the day, but precipitation should have ended before daybreak. Looks like we may actually warm up for the weekend along with some of that sunshine that has been hard to come by. Another front is expected Sunday night into next Monday. Precipitation appears limited right now, but will need to monitor for trends over the next few days. 16 && .AVIATION... 18Z TAF Discussion. Overcast conditions with showers will continue to impact all sites for the rest of the daytime hours. Expect showers to end from southwest to northeast with liquid precipitation the dominant type at all terminals. Look for improving CIG's overnight into early Tuesday while winds will shift to the west and gust 10-20 kts as the arctic front moves east across the area late this afternoon through the evening hours. 05 && .FIRE WEATHER... A cold and moist air mass will remain over central Alabama through tonight. Low clouds will persist through Tuesday morning, with a significant rainfall through the evening. Surface temperatures will be below freezing for areas west Alabama today and tonight, resulting in significant accumulations of freezing rain. Ice accumulations will likely approach one-third to one-half an inch for the far northwestern counties of Alabama before the system is done. Temperatures will be in the single digits and low teens in the west overnight tonight through Tuesday morning. Another front will move in Wednesday night/Thursday morning along with showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 48 18 33 22 51 / 90 30 0 0 30 Anniston 50 19 36 24 55 / 100 30 0 0 30 Birmingham 47 15 32 23 51 / 90 10 0 0 30 Tuscaloosa 39 13 32 22 49 / 100 10 0 0 40 Calera 48 16 34 24 52 / 90 10 0 0 30 Auburn 53 22 39 28 54 / 100 20 0 0 30 Montgomery 54 20 39 27 56 / 80 10 0 0 40 Troy 58 19 41 28 57 / 60 10 0 0 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... Hard Freeze Warning from 9 PM this evening to 11 AM CST Tuesday for the following counties: Autauga...Bibb...Blount...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lowndes...Marengo...Marion...Montgomery...Perry... Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega... Tallapoosa...Tuscaloosa...Walker...Winston. Winter Storm Warning until 9 PM CST this evening for the following counties: Greene...Hale...Marengo...Sumter... Tuscaloosa...Walker. Ice Storm Warning until 9 PM CST this evening for the following counties: Fayette...Lamar...Marion...Pickens...Winston. Wind Chill Advisory from midnight tonight to 9 AM CST Tuesday for the following counties: Fayette...Greene...Lamar...Marion... Pickens...Sumter...Winston. Winter Weather Advisory from 3 PM this afternoon to 9 PM CST this evening for the following counties: Bibb...Blount... Jefferson...Perry. &&
Hazardous weather outlook, Feb 15, 2:44 PM CST, 18 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 244 PM CST Mon Feb 15 2021 ALZ011>015-017>050-162345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 244 PM CST Mon Feb 15 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Freezing rain, rain, and sleet will end from west to east across Central Alabama through 9 PM tonight. Temperatures in West Alabama will fall to 15 degrees or below Monday night into Tuesday morning. Extreme cold may become life threatening to people and animals outside without adequate warmth or shelter. Damage to plumbing may occur if pipes are not properly insulated. Also, these temperatures will freeze any remaining water on roadways resulting in dangerous black ice. Wind chills near or a couple degrees below zero are also expected for a brief period late Monday night into early Tuesday morning across far West Alabama. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures at or below 15 degrees and wind chills at or just below zero will continue into Tuesday morning, with the coldest readings in West Alabama. Another weather system will impact the area Wednesday night and Thursday. Confidence with this system is low, but some wintry precipitation may be possible in far northwest Alabama with severe storms possible in southeast Alabama. Stay tuned for forecast updates. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through tonight and Wednesday night into Thursday. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Feb 15, 2:41 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM ICE STORM 1 E CARROLLTON 33.26N 88.07W
02/15/2021 PICKENS AL EMERGENCY MNGR
ROADS COATED IN ICE FROM FREEZING RAIN AND
SLEET. SOME TREES LEANING OR DOWNED.
SCATTERED POWER OUTAGES.
&&
GMSLocal storm report, Feb 15, 2:46 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM ICE STORM 1 ESE FAYETTE 33.69N 87.82W
02/15/2021 FAYETTE AL EMERGENCY MNGR
VARIOUS ROADS IN THE COUNTY HAVE ICE FROM
FREEZING RAIN AND SLEET. TREES HAVE A
COATING OF ICE AS WELL.
&&
GMSLocal storm report, Feb 15, 2:47 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM ICE STORM VERNON 33.76N 88.11W
02/15/2021 LAMAR AL EMERGENCY MNGR
ROADS ACROSS THE COUNTY HAVE ICE FROM
FREEZING RAIN AND SLEET. TREES ARE COATED
WITH SOME LEANING OVER. SCATTERED POWER
OUTAGES.
&&
GMSLocal storm report, Feb 15, 2:53 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM ICE STORM 3 E HAMILTON 34.14N 87.94W
02/15/2021 MARION AL EMERGENCY MNGR
CORRECTS PREVIOUS ICE STORM REPORT FROM 3 E
HAMILTON TO INCLUDE MENTION OF SCATTERED
POWER OUTAGES. SEVERAL REPORTS OF TREES
COATED IN ICE, SOME BENT OVER. ROADS COATED
IN ICE FROM FREEZING RAIN AND SLEET. THIS IS
ACROSS VARIOUS PORTIONS OF THE COUNTY.
&&
GMSLocal storm report, Feb 15, 2:55 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM ICE STORM DOUBLE SPRINGS 34.15N 87.40W
02/15/2021 WINSTON AL EMERGENCY MNGR
VARIOUS ROADS IN THE COUNTY COATED IN ICE
FROM FREEZING RAIN AND SLEET. SCATTERED
POWER OUTAGES.
&&
GMSSpecial weather statement, Feb 15, 3:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
302 PM CST Mon Feb 15 2021
ALZ048-050-152130-
Russell AL-Barbour AL-
302 PM CST Mon Feb 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR AND CENTRAL
RUSSELL COUNTIES UNTIL 330 PM CST...
At 301 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Spring Hill, or 9 miles east of Hurtsboro, moving
northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Phenix City, Russell County Sports Complex, Spring Hill, Seale,
Ladonia, Rutherford, Hatchechubbe, Uchee Creek, Fort Mitchell,
Ladonia Sports Complex, Fort Mitchell Activity Center, Phenix Drag
Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3206 8533 3216 8540 3247 8512 3247 8506
3251 8506 3251 8500 3246 8500 3244 8497
3242 8496 3241 8498 3239 8497 3238 8499
3238 8497 3237 8499 3236 8498 3233 8501
3230 8494 3229 8493
TIME...MOT...LOC 2101Z 221DEG 49KT 3219 8527
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:49 AM CST | Ice Storm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 12 hr |
| Feb 15, 3:49 AM CST | Wind Chill Advisory | BMX | Fayette, Greene, Lamar, Marion, Pickens, Sumter and 1 more | 29 hr |
| Feb 15, 3:49 AM CST | Winter Weather Advisory | BMX | Bibb, Blount, Jefferson, Perry | 13 hr |
| Feb 15, 3:54 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 31 hr |
| Feb 15, 1:18 PM CST | Special Weather Statement | BMX | Montgomery | 42 min |
| Feb 15, 2:06 PM CST | Special Weather Statement | BMX | Barbour | 39 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.